Alert archive / Connecticut / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 57, NWS New York, NY

July 27, 2014Southeastern Connecticut Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Jul 27, 2014, 7:52 PM EDT for Southeastern Connecticut Planning Region, Connecticut. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2014, 7:52 PM EDT (23:52 UTC)
Expired
Jul 27, 2014, 8:18 PM EDT
In force
26 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Southeastern Connecticut Planning Region, CT

The radar

The Boston radar (KBOX), 96 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 11.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2014-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 468 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2014-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
468 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
628 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

763 
WUUS51 KOKX 272352
SVROKX
CTC011-280030-
/O.NEW.KOKX.SV.W.0057.140727T2352Z-140728T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
752 PM EDT SUN JUL 27 2014

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN NEW LONDON COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 830 PM EDT

* AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR COLUMBIA...MOVING SOUTHEAST
  AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE INCH DIAMETER
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LEBANON AROUND 800 PM EDT...
  COLCHESTER AROUND 805 PM EDT...
  NORWICH AND SALEM AROUND 820 PM EDT...
  PRESTON AROUND 825 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
SEVERE THUNDERSTORM. WHEN THUNDER ROARS...MOVE INDOORS! REMEMBER...IF
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE WHEN YOU CAN DO SO
SAFELY TO THE NATIONAL WEATHER SERVICE VIA FACEBOOK OR TWEET US
@NWSNEWYORKNY OR E MAIL US AT OKX.SPOTTERS@NOAA.GOV

&&

LAT...LON 4150 7181 4146 7231 4153 7232 4153 7239
      4160 7240 4161 7233 4164 7234 4168 7227
      4169 7227 4172 7224 4167 7217 4167 7215
      4164 7195
TIME...MOT...LOC 2352Z 329DEG 26KT 4172 7229

$$

SEARS
1 follow-up statement
295 
WWUS51 KOKX 280018
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
818 PM EDT SUN JUL 27 2014

CTC011-280026-
/O.CAN.KOKX.SV.W.0057.000000T0000Z-140728T0030Z/
NEW LONDON CT-
818 PM EDT SUN JUL 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN NEW LONDON COUNTY IS 
CANCELLED...

THE WARNING HAS BEEN CANCELLED AS THE STORM HAS WEAKENED. 

LAT...LON 4150 7181 4146 7231 4153 7232 4153 7239
      4160 7240 4161 7233 4164 7234 4168 7227
      4169 7227 4172 7224 4167 7217 4167 7215
      4164 7195
TIME...MOT...LOC 0016Z 329DEG 26KT 4157 7217

$$

SEARS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 7:46 PM EDT, 6 minutes earlier.

Area forecast discussion, Jul 27, 7:46 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
746 PM EDT SUN JUL 27 2014

.SYNOPSIS...
A STRENGTHENING LOW PRESSURE SYSTEM WILL APPROACH THE REGION
TONIGHT AND THEN TRACK THROUGH NEW ENGLAND ON MONDAY AS THE COLD
FRONT MOVES ACROSS THE LOCAL AREA. COLD FRONT PUSHES EAST MONDAY
NIGHT...SETTLING WELL OFFSHORE THROUGH THE MIDDLE OF THE WEEK AS
HIGH PRESSURE BUILDS IN THE WAKE. LOW PRESSURE APPROACHES AGAIN
FOR NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
ONLY MINOR ADJUSTMENTS WERE MADE TO THE FORECAST.

CONVECTIVE COVERAGE THROUGH EARLY THIS EVENING WILL BE QUITE
ISOLATED DESPITE MARGINAL TO MODERATE INSTABILITY...DUE TO WEAK
SUBSIDENCE AND EVEN A BIT OF MID- LEVEL CAPPING IN WAKE OF EARLIER
SHORTWAVE. ANYTHING THAT DOES DEVELOPS HAS POTENTIAL TO BE STRONG
TO SEVERE...WITH SHEAR/INSTABILITY LEVELS SUPPORTIVE...BUT AGAIN
AN ISOLATED THREAT.

MAIN CONCERN IS FOR TONIGHT AS A STRONG JET STREAK/POTENT SHORTWAVE
AND STRENGTHENING SFC LOW/PRE-FRONTAL TROUGH APPROACHING
TONIGHT...WITH ANOTHER ROUND OF SHRA/TSTMS EXPECTED OVERNIGHT. THE
STRONG FORCING AND A MODERATE DEEP/LOW LEVEL SHEAR ENVIRONMENT ARE
FAVORABLE FOR SEVERE WEATHER INTO THE OVERNIGHT...BUT THE LIMITING
FACTOR WILL BE AMOUNT OF INSTABILITY REMAINING OVERNIGHT. AT LEAST
ELEVATED MARGINAL INSTABILITY IS EXPECTED OVERNIGHT...BUT WITH
UNSEASONABLY STRONG LLJ THIS COULD APPROACH/REMAIN NEAR MODERATE
LEVELS. LOW/CAPE HIGH SHEAR ENVIRONMENTS ARE USUALLY NOT FAVORABLE
FOR WIDESPREAD SEVERE WEATHER COVERAGE...BUT WITH STRONG FORCING
AND IF LLJ CAN MAINTAIN HIGHER INSTABILITY A MORE WIDESPREAD
SEVERE EVENT IS POSSIBLE.

THE MAIN FOCUS FOR CONVECTION AFFECTING OUR AREA TONIGHT WILL BE
ALONG AN APPROACHING PRE-FRONTAL TROUGH. WOULD EXPECT AT LEAST
SCATTERED COVERAGE OF STORMS OR LINE SEGMENTS ALONG THIS
BOUNDARY...BUT IF INSTABILITY REMAINS HIGHER...COVERAGE WOULD
INCREASE AND COULD TAKE THE FORM OF A QLCS. MAIN THREAT WITH ANY
LINE SEGMENT OR QLCS WILL BE DAMAGING WINDS AND HEAVY RAIN...WITH
SUFFICIENT LOW-LEVEL SHEAR/HELICITY FOR STORM ROTATION AND A LOW
PROB OF A TORNADO. DISCRETE CELLS HAVE POTENTIAL TO ROTATE AND
PRODUCE LARGE HAIL AS WELL...BUT LOW CAPE/HIGH SHEAR ENVIRONMENTS
ARE NOT FAVORABLE FOR HAIL...SO THIS IS A LOW THREAT.

SO LOOKING FOR COVERAGE TO INCREASE SLIGHTLY THIS EVENING FROM NYC
METRO AND POINTS N&W AS BETTER JET/SHORTWAVE ENERGY APPROACH...BUT
MAIN ACTIVITY WITH PRE-FRONTAL TROUGH LIKELY OCCURS AFTER MIDNIGHT
FROM NYC METRO AND POINTS WEST...AND AFTER 2-3 AM INTO LI/CT.

AS THE LOW TRACKS INTO SOUTHERN NEW ENGLAND LATE TONIGHT INTO
EARLY MONDAY MORNING...THE PRE-FRONTAL TROUGH WILL LIFT NE WITH
BEST FORCING/MOISTURE/INSTABILITY LIFTING N AND E...BRINGING AN
END TO THE WIDESPREAD SHRA/TSRA AND SVR THREAT.

THERE IS A MODERATE RISK FOR THE DEVELOPMENT OF RIP CURRENTS ALONG
THE ATLANTIC OCEAN FACING BEACHES INTO THIS EVENING.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
SURFACE LOW TRACKS THROUGH NEW ENGLAND ON MONDAY...WITH PRE-FRONTAL
TROUGH MOVING NORTH AND RELATIVELY DRIER AIRMASS ADVECTING IN.

BREEZY AND SEASONABLY WARM CONDITIONS ARE EXPECTED. CONSIDERABLE
INSTABILITY CLOUD COVER AND DIURNAL SCT-NUM SHRA DEVELOPMENT
LIKELY IN THE AFTERNOON WITH COLD POOL INSTABILITY AND DIURNAL
HEATING...AS WELL AS ALONG AHEAD OF COLD FRONTAL PASSAGE IN
AFT/EVE. GREATEST COVERAGE EXPECTED ACROSS THE INTERIOR OFF HIGHER
TERRAIN. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE...WITH HAZARDS
IN THE FORM OF LARGE HAIL AND GUSTY WINDS.

FRONT SHOULD CLEAR THE AREA MON EVE WITH DRIER AND COOLER AIRMASS
ADVECTING IN.

THERE IS A MODERATE RISK FOR THE DEVELOPMENT OF RIP CURRENTS ALONG
THE ATLANTIC OCEAN FACING BEACHES DURING THE DAY MONDAY.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
LINGERING CHC FOR PCPN OVER SOUTHERN CT/LOWER HUDSON RIVER VALLEY
FIRST HALF OF MON NIGHT AS SFC LOW LIFTS TO THE NORTH...DRAGGING ITS
ASSOCIATED COLD FRONT THROUGH THE EASTERN HALF OF THE AREA. 12Z
MODEL GUIDANCE GENERALLY AGREEING THE BEST FORCING ALOFT ASSOCIATED
WITH A PASSING VORT MAX SHOULD REMAIN NORTH AND EAST OF THE AREA...BUT
MAY PUSH JUST SOUTH ENOUGH TO ASSIST IN PROLONGING ANY PCPN THAT
DEVELOPED LATE IN THE DAY. BOTH INSTABILITY AND SHEAR ON THE WEAKER
SIDE BY 00Z TUES...SO LOOKING FOR MORE ISO-SCT SHOWERS WITH A LOW
END CHC OF A TSTM. BY 06Z...PCPN SHOULD HAVE CLEARED THE AREA WITH
ANY FORCING AT BOTH THE SFC AND ALOFT NOW EXITING THE AREA. PW
VALUES WILL ALSO HAVE DROPPED BEHIND THE FRONT...SO ANY FLOODING
THREAT WITH THE SHOWERS WILL HAVE DIMINISHED.

UPPER LEVEL TROUGH DIGS SOUTH TUES THROUGH MID WEEK WITH A CLOSED
LOW HOVERING JUST NORTH OF THE GREAT LAKES. WITH MINIMAL
PROGRESSIVE MOVEMENT ALOFT...THE COLD FRONT IS EXPECTED TO PUSH
EAST...BUT THEN STALL OFFSHORE. IT SHOULD PUSH JUST FAR ENOUGH EAST
TO HAVE MINIMAL IMPACT THROUGH THE COMING WEEK...BUT WILL COME BACK
INTO THE PICTURE FOR THE COMING WEEKEND. AS THE SURFACE HIGH
PRESSURE WILL BE BUILDING IN BEHIND THE FRONT AND WILL MAINTAIN HOLD
OF THE REGION THROUGH THURS. SHORTWAVE ROTATING ON THE SOUTHERN EDGE
OF THE TROUGH COULD TRIGGER AN ISO SHOWER/TSTM TUES AFTN OVER FAR
NORTH AND WESTERN EDGES OF THE AREA...BUT WITH A MUCH DRIER AIRMASS
MOVING IN...COULD VERY WELL END UP BEING A DRY DAY. THE NEXT MENTION
OF PCPN COMES THURS AFTN WITH A RETURN FLOW SETTING UP OVER THE
REGION...INJECTING IN A SLIGHTLY MORE MOIST AIRMASS. THE CLOSED LOW
ALOFT FINALLY PUSHES OFF TO THE NORTHEAST...THOUGH A LONGWAVE TROUGH
STILL WILL PERSIST OVER THE EASTERN HALF OF THE US FOR THE END OF
THE WEEK. THE PATTERN STILL BRINGS THROUGH MULTIPLE SHORTWAVES
THURS-FRI...EACH BRINGING A SLIGHT CHC IN TRIGGERING AN ISO SHOWER
OR TSTM.

LOW PRESSURE FORMS ALONG THE STALLED FRONT BY THIS WEEKEND...RIDING
THE FRONT WHILE SLOWLY APPROACHING THE AREA. GENERAL MODEL CONSENSUS
BRINGS THE SFC LOW NEAR THE TRI STATE AREA BY SUN MORNING. ENOUGH
FORCING ALOFT ROUNDING THE BASE OF THE UPPER LEVEL TROUGH SHOULD
COMBINE WITH THE SFC LOW TO PRODUCE SCT SHOWERS AND TSTMS...ESP FOR
LATER SAT THROUGH SUN.

TEMPS REMAIN NEAR STEADY THROUGH THE COMING WEEK...A FEW DEGREES
BELOW NORMAL.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
LOW PRESSURE APPROACHES THE AREA TONIGHT AND MOVES THROUGH DURING
MONDAY...WITH A COLD FRONT CROSSING THE TERMINALS MONDAY
AFTERNOON.

VFR. THE CHANCE OF SHOWERS AND THUNDERSTORMS INCREASES TOWARD 04Z.
STORMS BECOME MORE NUMEROUS AND BEST CHANCE WILL BE FROM 05Z SOUTH
AND WEST TO 09Z TO 12Z NORTH AND EAST. SOME OF THE STRONGER
THUNDERSTORMS COULD PRODUCE STRONG GUSTY WIND AND SMALL HAIL.

AS THE LOW PASSES THROUGH THE REGION MONDAY THERE WILL BE A CHANCE
OF SHOWERS...ESPECIALLY ACROSS THE LOWER HUDSON VALLEY INTO
CONNECTICUT.

SOUTH TO SOUTHWEST WIND 10KT TO 15KT TONIGHT INCREASES MONDAY UP TO
15KT TO 20KT...WITH GUSTS 25KT TO 30KT. WIND SHIFTS TO THE WEST TO
NORTHWEST AS THE LOW AND FRONT CROSS THE REGION MONDAY
AFTERNOON.

.OUTLOOK FOR 00Z TUE THROUGH  FRI...
.MON NIGHT-THU...VFR.
.FRI...VFR. ISO SHRA/TSTM.

&&

.MARINE...
FORECAST ON TRACK.
MODERATE SOUTHERLY WINDS CONTINUE OVERNIGHT
AHEAD OF LOW PRESSURE AND ASSOCIATED COLD FRONT. MARGINAL SCA WILL
BUILD SLIGHTLY AND REMAIN IN THE 4 TO 7 FT RANGE TONIGHT INTO
MONDAY.

MARGINAL SCA GUSTS EXPECTED MONDAY AFTERNOON ACROSS ALL NEARSHORE
WATERS IN WAKE OF FRONT.

SEAS ON THE OCEAN ARE EXPECTED TO REMAIN ELEVATED...5-7 FT MON
NIGHT THROUGH TUES MORNING. AS THE WINDS SHIFT AROUND TO THE
NW...SEAS WILL BEGIN TO SUBSIDE...WITH SUB-SCA CONDITIONS EXPECTED
BY TUES AFTN. SUB-SCA CONDITIONS ON ALL WATERS THEN THROUGH THE
REMAINDER OF THE WEEK...WITH A POSSIBLE RETURN TO 25 KT GUSTS AND 5
FT SEAS OVER THE WEEKEND DEPENDING ON THE TRACK OF THE LOW.

&&

.HYDROLOGY...
SCATTERED TO NUMEROUS SHOWERS/TSTMS ARE FORECAST TONIGHT INTO
EARLY MONDAY MORNING WITH AN APPROACHING FRONTAL SYSTEM. ANY OF
THESE STORMS HAVE THE POTENTIAL TO PRODUCE HEAVY DOWNPOURS. SOME
UNCERTAINTY STILL EXISTS WITH COVERAGE OF THUNDERSTORMS THOUGH.
MINOR URBAN FLOODING IS POSSIBLE WITH THESE HEAVY DOWNPOURS...BUT
FLASH FLOODING IS NOT EXPECTED SINCE STORMS SHOULD BE MOVING AND
TRAINING IS NOT ANTICIPATED.

SCATTERED CONVECTION IS LIKELY MONDAY AFTERNOON...WITH LOCALIZED
MINOR URBAN FLOOD THREAT.

NO SIGNIFICANT HYDROLOGIC ISSUES ARE EXPECTED TUES THROUGH THE END
OF THE WEEK.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 11 AM TO 6 PM EDT MONDAY FOR ANZ330-
     335-338-340-345.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT MONDAY FOR ANZ350-353-355.

&&

SYNOPSIS...SEARS/NV
NEAR TERM...SEARS/NV
SHORT TERM...NV
LONG TERM...SEARS
AVIATION...MET
MARINE...SEARS/NV
HYDROLOGY...SEARS/NV
Hazardous weather outlook, Jul 27, 4:44 PM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
444 PM EDT SUN JUL 27 2014

NYZ075-080-081-178-179-282045-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
444 PM EDT SUN JUL 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

THE THREAT FOR STRONG TO SEVERE STORMS THROUGH EARLY THIS EVENING
IS LOW.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
TONIGHT AHEAD OF AN APPROACHING FRONTAL SYSTEM. SOME OF THESE
COULD BE SEVERE...WITH THE POTENTIAL TO PRODUCE STRONG WIND GUSTS
AND HEAVY RAIN.

THERE IS A MODERATE RISK FOR THE DEVELOPMENT OF RIP CURRENTS AT
THE OCEAN BEACHES THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NJZ002-004-006-103>108-NYZ067>074-078-079-176-177-282045-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-
444 PM EDT SUN JUL 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

THE THREAT FOR STRONG TO SEVERE STORMS THROUGH EARLY THIS EVENING
IS LOW.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
TONIGHT AHEAD OF AN APPROACHING FRONTAL SYSTEM. SOME OF THESE
COULD BE SEVERE...WITH THE POTENTIAL TO PRODUCE STRONG WIND
GUSTS...LARGE HAIL AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-282045-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
444 PM EDT SUN JUL 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

THE THREAT FOR STRONG TO SEVERE STORMS THROUGH EARLY THIS EVENING
IS LOW.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
TONIGHT AHEAD OF AN APPROACHING FRONTAL SYSTEM. SOME OF THESE
COULD BE SEVERE...WITH THE POTENTIAL TO PRODUCE STRONG WIND
GUSTS...LARGE HAIL AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Jul 27, 4:54 PM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
454 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     TORNADO          WOLCOTT                 41.61N  72.98W
07/27/2014                   NEW HAVEN          CT   NWS STORM SURVEY

            EF-O TORNADO CONFIRMED BY NWS STORM SURVEY. FOR
            ADDITIONAL INFORMATION SEE THE PUBLIC INFORMATION
            STATEMENT.

&&

LN

Nearby

Severe Thunderstorm Warnings in Connecticut, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.